MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK4XDPT
Medical Device Problem Codes Failure to Advance (2524); Component or Accessory Incompatibility (2897); Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic inguinal hernia repair procedure, after the device was fired, the tack did not fully release from shaft and became stuck in the mesh.When the device was pulled away from the surgical site, the reload fell off the shaft.The reload was able to be retrieved.It was also reported that the reload was difficult to load and there was difficulty articulating the device.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was not attached to the instrument.Two used reload were damaged and one reload has a tack protruding from the distal end.Two new reloads were received.No other abnormalities were observed.It was reported that there was tack penetration, difficult to load and sulu was disengaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the reload was improperly loaded.It was also reported that the device was difficult to articulate.The reported issue could not be confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not attempt to remove the shipping wedge until the reload is locked and loaded onto the instrument.Ensure the device is in reload mode, red toggle button exposed, and the device is in the straight position.To load the reliatack device select the appropriate reload, then pull and hold the blue lock switch button, located on top of the instrument, in the back position.Insert the pin located at the distal end of the shaft into the reload.Ensure the arrow on the shaft is aligned with the arrow on the reload.Push the reload onto the distal end of the shaft until the two arrows meet.Release the lock switch button allowing it to return to the forward position.Gently pull on the reload to confirm that the device is properly loaded.Remove the shipping wedge once the reload is properly locked and loaded.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21509802
Report Number1219930-2025-01079
Device Sequence Number20826717
Product Code GDW
UDI-Device Identifier10884521202429
UDI-Public10884521202429
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRELTACK4XDPT
Device Catalogue NumberRELTACK4XDPT
Device Lot NumberN4H1907Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown